Alert archive / Nebraska / Flash Flood Warnings in 2000
Flash Flood Warning 6, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 24, 2000, 2:33 AM CDT for Madison County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2000, 2:33 AM CDT (07:33 UTC)
- Expired
- Jun 24, 2000, 6:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Madison County, NE
The radar
The Omaha radar (KOAX), 122 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3677 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 21.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 240739 FFWOAX NEC119-241130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA NE 233 AM CDT SAT JUN 24 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN MADISON COUNTY IN NORTHEAST NEBRASKA THIS INCLUDES THE COMMUNITY OF NEWMAN GROVE * UNTIL 630 AM CDT * AT 215 AM CDT...LAW ENFORCEMENT OFFICIALS REPORTED THAT SECTIONS OF HIGHWAY 45 IN THE SOUTHWESTERN PART OF MADISON COUNTY WERE UNDER WATER. EXCESSIVE RUNOFF FROM VERY HEAVY RAINS OVERNIGHT WILL CONTINUE TO PRODUCE FLASH FLOODING IN AND AROUND NEWMAN GROVE AND HIGHWAY 45...AS WELL AS RAPID RISES ALONG SALT CREEK. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY AND MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN OMAHA. MEADU NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 2:50 PM CDT, 11 hours 43 minutes earlier.
Area forecast discussion, Jun 23, 2:50 PM CDT, 11 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 250 PM CDT FRI JUN 23 2000 ...WHEN AND WHERE THUNDERSTORMS... SHORT TERM...IN THE SHORT TERM ONE OF THE MOST IMPORTANT FEATURES TO MONITOR IS THE BOUNDARY FROM THE IOWA MISSOURI BORDER WEST ACROSS SOUTHEAST NEBRASKA BETWEEN OMA AND LNK...THEN NORTHWEST TOWARD BBW. THE 1800Z SOUNDING INDICATED OVER 70 J/KG CIN HOLDING BACK AROUND 2000 J?KG NORTH OF THIS BOUNDARY...WHILE TO THE SOUTH THE CU FIELD IS INCREASING IN THE CONVERGENCE ZONE AND INSTABILITY IS INCREASING. THUS THE SOUTHERN PART OF THE CWA IS MOST LIKELY FOR THUNDERSTORM DEVELOPMENT. BETTER SHEAR PROFILES ARE NORTH WHERE 0-6 KM SHEAR VALUES WILL BE AROUND 35 KTS...AND SOME CONVECTION IS POSSIBLE ALONG SLOWLY APPROACHING COLD FRONT WORKING WITH AN APPROACHING SHORT WAVE TROUGH TO ERODE THE CAP. THE SLIGHT RISK OF SEVERE STORMS FROM SPC LOOKS IDEAL...WITH A HAIL/WIND DAMAGE THREAT MOST LIKELY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. LONGER TERM...EXAMINING THE VARIOUS MODELS...THE ETA SEEMED TO HANDLE THE INITIAL PRECIPITATION FIELDS THE BEST...ALTHOUGH INITIALLY CONVECTION MAY BE CONCENTRATED TO FAR SOUTH INTO KANSAS. THE EVENT SHOULD MAINLY BE AN EVENING EVENT ACCORDING TO ALL OF THE NUMERICAL MODELS...EXCEPT NORTHEAST. WILL GO WITH THE FRONTAL MOVEMENT OF THE ETA MODEL WHICH KEEPS MOST OF CWA IN MOIST SRLY FLOW SATURDAY WITH THE FRONT SINKING SOUTHWARD SUNDAY NIGHT INTO THE DAY SUNDAY. ALL MODELS SUGGEST A NOCTURNAL MCS...ESPECIALLY NORTHEAST NEBRASKA SATURDAY NIGHT WHERE WARM ADVECTION MAXIMUM AT 850 MB IS PREDICTED. THIS AREA OF SHOWERS AND THUNDERSTORMS WILL SHIFT SWRD THROUGH THE CWA INTO EARLY AFTERNOON SUNDAY...UNTIL SUNDAY NIGHT IT EXITS THE AREA. FWC MOS TEMPS WILL PROBABLY BE WARMER TONIGHT WITH THE HIGH DEWPOINTS...THE HIGHS SATURDAY AREA CLOSE AS ALL MODELS KEEP THE SAME TYPE OF AIRMASS IN THE AREA. THE ONLY HITCH WILL BE THE LOCATION OF OUTFLOW BOUNDARIES. COOLER SUNDAY...AND BELIEVE CLOUDS AND COOL ADVECTION WILL KEEP TEMPERATURES BELOW MOS...CERTAINLY BELOW 90 DEGREES. OMA...NONE. BYRD
In the hours before
Local storm report, Jun 24, 2:10 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
210 AM CDT SAT JUN 24 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0418 PM 4 SE OTOE NE 1 INCH HAIL
06/23/00 OTOE REPORTED BY PUBLIC.
0448 PM 4 S NEBRASKA CITY NE 1.5 INCH HAIL
06/23/00 OTOE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0515 PM 2 S NEBRASKA CITY NE 1 INCH HAIL
06/23/00 OTOE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0540 PM EMERSON IA 1 INCH HAIL
06/23/00 MILLS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0545 PM 8 S NEBRASKA CITY NE 1 INCH HAIL
06/23/00 OTOE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0555 PM 5 SW PERU NE TORNADO
06/23/00 NEMAHA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0623 PM LOUISVILLE NE 1.25 INCH HAIL
06/23/00 CASS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0636 PM SPRINGFIELD NE .75 INCH HAIL
06/23/00 SARPY REPORTED BY HAM RADIO
OPERATOR.
0636 PM SPRINGFIELD NE 1.75 INCH HAIL
06/23/00 SARPY REPORTED BY HAM RADIO
OPERATOR.
0639 PM 5 ESE AUBURN NE .88 INCH HAIL
06/23/00 NEMAHA REPORTED BY STORM
SPOTTER.
0641 PM OMAHA NE 1.75 INCH HAIL
06/23/00 DOUGLAS 144 & L ST. REPORTED BY
HAM RADIO OPERATOR.
0645 PM OMAHA NE .75 INCH HAIL
06/23/00 DOUGLAS I80 - I480. REPORTED BY
HAM RADIO OPERATOR.
0648 PM 2 SW NEMAHA NE TORNADO
06/23/00 NEMAHA REPORTED BY STORM
SPOTTER.
0650 PM OMAHA NE 1 INCH HAIL
06/23/00 DOUGLAS 108TH & CENTER. .
REPORTED BY STORM
SPOTTER.
0650 PM 5 ESE AUBURN NE 1 INCH HAIL
06/23/00 NEMAHA REPORTED BY COOPERATIVE
OBSERVER.
0653 PM OMAHA NE 1 INCH HAIL
06/23/00 DOUGLAS 80TH & CENTER. .
REPORTED BY HAM RADIO
OPERATOR.
0659 PM OMAHA NE 2.5 INCH HAIL
06/23/00 DOUGLAS REPORTED BY HAM RADIO
OPERATOR AT 72 & CASS..
0725 PM AUBURN NE FLOOD
06/23/00 NEMAHA RURAL ROADS UNDER
WATER. REPORTED BY
COOPERATIVE OBSERVER.
0827 PM 1 S MONDAMIN IA .75 INCH HAIL
06/23/00 HARRISON REPORTED BY STORM
SPOTTER.
0841 PM 7 NE FALLS CITY NE WIND DAMAGE
06/23/00 RICHARDSON TREE SPLIT. REPORTED BY
EMERGENCY MANAGEMENT.
0855 PM 6 NW CROFTON NE 1.75 INCH HAIL
06/23/00 KNOX REPORTED BY STORM
SPOTTER.
0856 PM 4 W WOODBINE IA 1 INCH HAIL
06/23/00 HARRISON REPORTED BY HAM RADIO
OPERATOR.
0910 PM 6 NW CROFTON NE 2.75 INCH HAIL
06/23/00 KNOX REPORTED BY STORM
SPOTTER.
0920 PM CROFTON NE 1.75 INCH HAIL
06/23/00 KNOX REPORTED BY STORM
SPOTTER.
0923 PM 2 NW LITTLE SIOUX IA .75 INCH HAIL
06/23/00 HARRISON REPORTED BY COOPERATIVE
OBSERVER.
0924 PM NEWMAN GROVE NE .75 INCH HAIL
06/23/00 MADISON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0930 PM 2 W FORDYCE NE 1.75 INCH HAIL
06/23/00 CEDAR REPORTED BY MEDIA.
0935 PM 1 E VERDON NE .75 INCH HAIL
06/23/00 RICHARDSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0944 PM NEWMAN GROVE NE .75 INCH HAIL
06/23/00 MADISON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0950 PM HARTINGTON NE 1.75 INCH HAIL
06/23/00 CEDAR WINDOWS BROKEN IN TOWN
FROM HAIL. REPORTED BY
STORM SPOTTER.
1000 PM NEWMAN GROVE NE FLOOD
06/23/00 MADISON LOWLAND FLOODING.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1008 PM 4 S NEBRASKA CITY NE FLOOD
06/23/00 OTOE NUMEROUS LOCATIONS WITH
WATER OVER ROAD.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1046 PM 4 SW WAYNE NE 1.75 INCH HAIL
06/23/00 WAYNE REPORTED BY STORM
SPOTTER.
1105 PM 1 N NEWMAN GROVE NE FLOOD
06/23/00 MADISON 4-5 INCHES OF WATER
CROSSING HWY 45.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1125 PM 7 S NEBRASKA CITY NE FLOOD
06/23/00 OTOE COUNTY ROADS FLOODED
NEAR 4 MILE OR WALNUT
CREEK. REPORTED BY
EMERGENCY MANAGEMENT.The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:05 PM CDT | Tornado Warning | OAX | Richardson | 25 min |
| Jun 23, 7:37 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster | 38 min |
| Jun 23, 7:53 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 52 min |
| Jun 23, 8:17 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 43 min |
| Jun 23, 8:44 PM CDT | Flash Flood Warning | OAX | Cass | 6 hr |
| Jun 23, 8:56 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 49 min |
| Jun 23, 8:59 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 46 min |
| Jun 23, 9:04 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 41 min |
| Jun 23, 9:23 PM CDT | Severe Thunderstorm Warning | OAX | Colfax | 52 min |
| Jun 23, 9:42 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 48 min |
| Jun 23, 9:48 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 42 min |
| Jun 23, 10:28 PM CDT | Flash Flood Warning | OAX | Nemaha, Otoe, Richardson | 4 hr |
| Jun 23, 10:30 PM CDT | Flash Flood Warning | OAX | Madison | 4 hr |
| Jun 24, 12:00 AM CDT | Severe Thunderstorm Warning | OAX | Butler | 30 min |
| Jun 24, 1:28 AM CDT | Severe Thunderstorm Warning | OAX | Cedar | 32 min |
Nearby
Flash Flood Warnings in Nebraska, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.